Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2008, 2:29 PM EDT for Berkeley County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 20, 2008, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 134 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:36 PM EDT | HAIL 0.75 | 2 Se Bonneau, SC | TRAINED SPOTTER REPORTED PENNY SIZE HAIL 2 MILES SOUTHEAST OF BONNEAU. |
| Jun 20, 2:50 PM EDT | HAIL 0.75 | 3 E Bonneau Beach, SC | |
| Jun 20, 3:10 PM EDT | HAIL 0.75 | Cordesville, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 201829
SVRCHS
SCC015-201930-
/O.NEW.KCHS.SV.W.0166.080620T1829Z-080620T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF BONNEAU...OR ABOUT 8 MILES EAST OF MONCKS CORNER...
MOVING EAST AT 17 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BONNEAU...MONCKS CORNER...
JAMESTOWN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3313 7965 3307 7971 3328 8032 3329 8026
3345 8022 3347 8019 3344 7986 3332 7973
3329 7958 3325 7952 3326 7949 3323 7945
TIME...MOT...LOC 1829Z 266DEG 15KT 3322 7985
$$2 follow-up statements
000
WWUS52 KCHS 201857
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT FRI JUN 20 2008
SCC015-201930-
/O.CON.KCHS.SV.W.0166.000000T0000Z-080620T1930Z/
BERKELEY SC-
255 PM EDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WADBOO...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 13
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...JAMESTOWN...MONCKS CORNER AND PINOPOLIS.
HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED
SOUTHEAST OF BONNEAU WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3313 7965 3307 7971 3324 8021 3341 7985
3339 7981 3332 7973 3329 7958 3325 7952
3326 7949 3323 7945
TIME...MOT...LOC 1855Z 277DEG 11KT 3320 7994
$$000
WWUS52 KCHS 201915
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT FRI JUN 20 2008
SCC015-201930-
/O.CON.KCHS.SV.W.0166.000000T0000Z-080620T1930Z/
BERKELEY SC-
315 PM EDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OLD CORDESVILLE...OR ABOUT 8 MILES EAST OF MONCKS
CORNER...MOVING EAST AT 13 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...JAMESTOWN...MONCKS CORNER AND PINOPOLIS.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3313 7965 3307 7971 3324 8021 3341 7985
3339 7981 3332 7973 3329 7958 3325 7952
3326 7949 3323 7945
TIME...MOT...LOC 1915Z 277DEG 11KT 3319 7987
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:27 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 20, 2:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI JUN 20 2008
.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
A SERIES OF WEAKENING COLD FRONTS WILL MOVE THROUGH THE AREA
SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 14Z SURFACE MAP SHOWS A WEAK AREA OF LOW PRESSURE ACROSS SE GA
WITH A TROUGH EXTENDING NWD ACROSS SE SC. ISOLATED THUNDERSTORMS
HAD ALREADY DEVELOPED ACROSS THE AREA THIS MORNING...A PRECURSOR TO
ANOTHER ACTIVE DAY.
SCENARIO TODAY APPEARS SIMILAR TO THAT OF THURSDAY...WITH AN
UPPER TROUGH PERSISTING OVER THE REGION...ACCOMPANIED BY AN INLAND
SURFACE TROUGH AND A PROGRESSIVE AFTERNOON/EVENING SEA BREEZE
BOUNDARY. BY EARLY AFTERNOON... SCATTERED THUNDERSTORMS WILL
AGAIN FIRE ALONG THE SEA BREEZE... WHICH WILL ADVANCE INLAND
WITHIN AN ENVIRONMENT FEATURING SBCAPES 1500-2500 J/KG AND LIFTED
INDICES -4 TO -6. GIVEN EXPECTED WET BULB ZERO HEIGHTS 9.5-10.5
KFT...-10C TO -30C CAPES 400-800 J/KG AND DOWNBURST CAPES AS HIGH
AS 1500 J/KG...ANY PULSE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND
DAMAGING MICROBURSTS. HOWEVER...AS WAS THE CASE THURSDAY...THUNDERSTORMS
DEVELOPING ALONG THE SEA BREEZE WILL PUSH BACK TOWARD THE COAST
DUE TO THE W/NW STEERING FLOW ALOFT. THE RESULTING ENHANCED LOW
LEVEL STORM INFLOW/ HELICITY...ACCOMPANIED BY 0-6 KM BULK SHEAR
30-40 KNOTS...MAY SUPPORT ISOLATED SUPERCELLS WITH VERY LARGE
HAIL...MORE PERSISTENT DAMAGING MICROBURSTS AND EVEN A BRIEF
TORNADO.
A COUPLE OF PARAMETERS DIFFER FROM THURSDAY AND MAY RESULT IN FEWER
SEVERE THUNDERSTORMS. SPECIFICALLY...THE LATEST MODEL GUIDANCE
SUGGESTS THAT 500 MB TEMPS WILL WARM A DEGREE OR TWO THIS
AFTERNOON... POSSIBLY RESULTING IN SLIGHTLY LOWER MID-LEVEL LAPSE
RATES. ALSO...THE SIGNIFICANT DEWPOINT BOUNDARY WHICH SEPARATED
DEWPOINTS IN THE 40S/50S WEST TO THE 60S/70S EAST MAY BE LOCATED
SLIGHTLY FARTHER INLAND THIS AFTERNOON...LEAVING ONLY THE SEA
BREEZE AND CONVECTIVE OUTFLOW TO INITIATE CONVECTION.
WILL CONTINUE MENTION OF THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER OUTLOOK /HWO/.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
STRONGEST CONVECTION SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS
EVENING. HOWEVER...0Z GUIDANCE HINTS AT LINGERING INSTABILITY...
ISENTROPIC ASCENT AND LOW LEVEL CONVERGENCE/MOISTURE ADVECTION.
THUS...MAINTAINED SLIGHT CHANCE POPS OVERNIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS ONE DEEP LONGWAVE TROF MOVES OFFSHORE SAT MRNG...ANOTHER LONGWAVE
TROF WILL DEEPEN OVER THE GREAT LAKES WITH ITS AXIS SWINGING
THROUGH THE MID AND LOWER MISS RIVER VALLEYS. UNDER THE TROF NEAR
THE SFC...A DIFFUSE FRONTAL BOUNDARY NEARLY PARALLEL TO THE FL
PANHANDLE WILL DEVELOP AN AREA OF LOW PRESSURE ALONG IT OVER S GA
SAT AND SHIFT NEWD THROUGH SUN. THIS WILL THEN BRING THE FNTL BNDRY
N...SO CONVERGENCE AT THE SFC WILL INCREASE WITHIN THE DEEP MOISTURE
PROGGED TO BE IN PLACE. WHILE THE DEEP UPPER TROF WILL STILL REMAIN
W OF THE CWFA SAT...PLENTY OF SHORTWAVES WILL PUSH THROUGH THAT WILL
HELP TRIGGER SHWR/TSTM ACTIVITY WITH THE SFC FRONTAL BOUNDARY AND
THE EXPECTED DIURNAL SEABREEZE. AM NOT QUITE CONFIDENT TO GO WITH
LIKELY POPS DUE TO HIGH UNCERTAINTY WITH PRECIP COVERAGE...BUT WILL
MAINTAIN HIGH/MID CHC POPS FOR SAT. WITH THE MAIN TROF APPROACHING
AND NUMEROUS SURFACE BOUNDARIES REMAINING IN PLACE THROUGH SUN...
WILL KEEP THE MID/HIGH CHC POPS GOING THROUGH SUN. ALONG WITH THE
COVERAGE QUESTIONS...THERE IS THE QUESTION OF STORM STRENGTH AND
POTENTIAL FOR SEVERE WX. WITH THE NUMEROUS BOUNDARIES IN PLACE...THE
UPPER SHORTWAVES COMING THROUGH AND DEEP MOISTURE IN PLACE...THE
INGREDIENTS ARE THERE TO AT LEAST HAVE ISOLD SEVERE TSTMS. LOW TO
MID LEVEL LAPSE RATES LOOK TO REMAIN STEEP AND LOW LEVEL JETTING
AHEAD OF THE DEEP TROUGH MAY BE NEAR ENOUGH TO ALSO BE A PLAYER. SPC
SWODY2 CURRENTLY HAS THE AREA UNDER A SEE TEXT...BUT IS RESERVING
THE RIGHT TO UPGRADE LATER. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL
FOR SEVERE WX IN THE HWO.
ONCE THIS STRONG TROF AXIS PUSHES OFFSHORE SUN NIGHT...ANOTHER DEEP
LONGWAVE TROF AXIS WILL PUSH THROUGH THE SOUTHEAST STATES MON INTO
MON NIGHT...KEEPING AT LEAST SLGT CHC POPS GOING FOR MON INTO MON
NIGHT. THERE ARE SIGNALS OF VARYING STRENGTH OF THIS LAST TROUGH
AMONG THE LONGER RANGE MODELS...SO AM HESITANT TO RAISE POPS ATTM.
ONCE THIS TROUGH MOVES OFFSHORE...THEN SFC HIGH PRESSURE WITH WEAK
UPPER LEVEL RIDGING WILL MOVE OVER THE AREA MAKING THE ONLY FEATURE
FOR THE PROMOTION OF SHWRS/TSTMS THROUGH MIDWEEK THE DIURNAL
SEABREEZE. THUS...HAVE TUNED POPS AS SUCH BY FOCUSING POPS MAINLY
DURING THE AFTN AND EVE HOURS EACH DAY.
TEMPS WILL GENERALLY RUN WITHIN A FEW DEGREES OF NORMAL EACH DAY
THROUGH THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ISOLATED CONVECTION HAS ALREADY BEGUN TO DEVELOP OVER THE AREA
THIS AFTERNOON AND IS EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING HOURS. HAVE MENTION OF VCTS AT BOTH TERMINALS AS THE SEA
BREEZE BEGINS TO PUSH INLAND THE CHANCE OF SEEING ANY CONVECTION
AROUND THE TERMINALS LOWER. HOWEVER...THE STORMS THAT DEVELOP
ALONG THE SEA BREEZE HAS THE POTENTIAL TO BACK BUILD. WILL
CONTINUE TO CLOSELY MONITOR AND WILL AMEND IF/WHEN NECESSARY.
OVERNIGHT...MVFR CEILINGS AT BOTH SITES ARE EXPECTED AS WINDS
CALM AND LOW LEVEL MOISTURE IS IN PLACE.
FOR SATURDAY AFTERNOON...EXPECTING ANOTHER ROUND OF POSSIBLE
CONVECTION FORMATION BUT THINK THE ACTIVITY WILL START BEYOND THIS
TAF FORECAST PERIOD.
EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
MAY DEVELOP IN SHOWERS/THUNDERSTORMS THROUGH SUN. MAINLY VFR
CONDITIONS ARE EXPECTED EARLY NEXT WEEK.
&&
.MARINE...
SEA BREEZE ENHANCEMENT WILL INCREASE WINDS TO AROUND 15 KNOTS
THIS AFTERNOON. A DIURNAL SURGE MAY PUSH S WINDS INTO THE 15-20 KT
RANGE TONIGHT. SEAS WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH
MAY REACH 4 FT BEYOND 20 NM OUT OVERNIGHT.
A SERIES OF WEAK LOW PRESSURE SYSTEMS AND ASSOCIATED COLD FRONTS
WILL PUSH THROUGH THE WATERS OVER THE WEEKEND THROUGH THE START OF
NEXT WEEK. NONE LOOK IMPRESSIVE ENOUGH ATTM TO BRING WINDS AND/OR
WAVES TO SCA LEVELS...BUT THERE WILL BE ENOUGH OF A SURGE LATE SAT
THROUGH SAT EVE AS A LOW PRES CENTER MOVES NE AND BRINGS A FRONT
INTO THE WATERS THAT WIND SPEEDS OVER THE OUTER GA WATERS MAY OCNLY
REACH 20 KT. HOWEVER...THE PREVAILING SPEEDS WILL BE BELOW THAT
LEVEL SO WILL CAP SPEEDS AT 15-20KT. THERE ALSO DOES NOT APPEAR TO
BE ANY PROLONGED ONSHORE FETCHES TO ALLOW SEAS TO BUILD TO ANY GREAT
DEGREE SO WILL CAP SEAS AT 5 FT.
THIS SERIES OF DISTURBANCES WILL EVENTUALLY PUSH COMPLETELY AWAY
FROM THE WATERS BY LATE MON NIGHT INTO TUE MORNING...ALLOWING HIGH
PRES TO MOVE INTO THE WATERS. BOTH WINDS AND WAVES WILL GRADUALLY
SUBSIDE BY THE MIDDLE OF NEXT WEEK IN RESPONSE TO THIS CHANGE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
SCZ043>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
AMZ330-350.
&&Hazardous weather outlook, Jun 20, 4:22 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 AM EDT FRI JUN 20 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AS THE SEA BREEZE ADVANCES INLAND...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY THIS EVENING. AS THESE THUNDERSTORMS MOVE TOWARD THE EAST AND SOUTHEAST...A FEW MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL EXCEEDING ONE INCH IN DIAMETER...ESPECIALLY BETWEEN 2 PM AND 9 PM. ANY THUNDERSTORMS MAY ALSO PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY THROUGH SUNDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 20, 12:20 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1220 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM TSTM WND GST EDISTO BEACH 32.49N 80.32W
06/20/2008 M45.00 MPH COLLETON SC MESONET
REPORT FROM AWS SITE.
&&
33Local storm report, Jun 20, 12:36 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL EDISTO BEACH 32.49N 80.32W
06/20/2008 E0.50 INCH COLLETON SC PUBLIC
DIME SIZE HAIL WAS REPORTED AT BIG PLANTATION GOLF COURSE
IN EDISTO BEACH.
1150 AM HAIL EDISTO ISLAND 32.56N 80.30W
06/20/2008 E0.50 INCH CHARLESTON SC PUBLIC
DIME SIZE HAIL WAS REPORTED IN EDISTO ISLAND. SMALL LIMBS
DOWN ALSO.
&&
REBSpecial weather statement, Jun 20, 12:44 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1244 PM EDT FRI JUN 20 2008 SCZ045-201715- BERKELEY- 1244 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 115 PM EDT... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR BONNEAU BEACH...OR ABOUT 9 MILES SOUTHWEST OF SAINT STEPHEN...MOVING NORTH AT 18 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS AND EADYTOWN WILL BE IMPACTED THROUGH 115 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 20, 1:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL SAINT STEPHEN 33.40N 79.92W
06/20/2008 E0.25 INCH BERKELEY SC TRAINED SPOTTER
PEA TO DIME SIZE HAIL WAS REPORTED IN SAINT STEPHEN.
&&
REBSpecial weather statement, Jun 20, 1:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT FRI JUN 20 2008 SCZ042-043-201815- HAMPTON-INLAND COLLETON- 149 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND COLLETON COUNTY THROUGH 215 PM EDT... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MILEY...OR ABOUT 8 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 11 MPH. AREAS IN AND AROUND ASHTON...COLLETON...CROCKETVILLE...ISLANDTON... LODGE...MILEY...PADGETTS...RUFFIN AND WILLIAMS WILL BE IMPACTED THROUGH 215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 20, 2:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL MONCKS CORNER 33.20N 80.01W
06/20/2008 E0.75 INCH BERKELEY SC PUBLIC
&&
REBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:10 PM EDT | Special Marine Warning | CHS | 32 min | |
| Jun 20, 10:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 64 min |
| Jun 20, 11:35 AM EDT | Special Marine Warning | CHS | 55 min | |
| Jun 20, 11:41 AM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 34 min |
| Jun 20, 12:26 PM EDT | Special Marine Warning | CHS | 50 min | |
| Jun 20, 12:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 49 min |
| Jun 20, 1:30 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 20, 1:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 51 min |
| Jun 20, 2:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 59 min |
| Jun 20, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 64 min |
| Jun 20, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 50 min |
| Jun 20, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 59 min |
| Jun 20, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 47 min |
| Jun 20, 4:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jun 20, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 56 min |
| Jun 20, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 20, 4:51 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Jun 20, 4:56 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 20, 5:02 PM EDT | Special Marine Warning | CHS | 58 min | |
| Jun 20, 5:18 PM EDT | Tornado Warning | CHS | Charleston | 27 min |
| Jun 20, 5:30 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 60 min |
| Jun 20, 5:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 20, 6:05 PM EDT | Flash Flood Warning | CHS | Charleston | 107 min |
| Jun 20, 6:26 PM EDT | Special Marine Warning | CHS | 94 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.